Alert archive / New York / Special Marine Warnings in 2012
Special Marine Warning 8, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at May 29, 2012, 12:54 PM EDT. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2012, 12:54 PM EDT (16:54 UTC)
- Expired
- May 29, 2012, 1:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
The radar
The Ft Drum radar (KTYX), 74 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1783 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
896
WHUS51 KBUF 291654
SMWBUF
LOZ044-064-291800-
/O.NEW.KBUF.MA.W.0008.120529T1654Z-120529T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1254 PM EDT TUE MAY 29 2012
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
LAKE ONTARIO FROM FAIR HAVEN TO MEXICO BAY
* UNTIL 200 PM EDT
* AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS... AND HALF
INCH HAIL ABOUT 3 NM NORTHWEST OF FAIR HAVEN...MOVING EAST AT 20
KNOTS.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
OSWEGO...
NINE MILE POINT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL MARINE INTERESTS SHOULD REMAIN ALERT AND SMALL BOATS TAKE SHELTER
IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR WESTERN NEW YORK.
&&
LAT...LON 4351 7635 4352 7640 4347 7648 4341 7662
4334 7669 4333 7675 4345 7676 4366 7637
4351 7629
TIME...MOT...LOC 1653Z 251DEG 22KT 4341 7669
$$
ZAFF1 follow-up statement
431
FZUS71 KBUF 291730
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
130 PM EDT TUE MAY 29 2012
LOZ044-064-291740-
/O.CAN.KBUF.MA.W.0008.000000T0000Z-120529T1800Z/
130 PM EDT TUE MAY 29 2012
...SPECIAL MARINE WARNING CANCELLED...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED ON SHORE AWAY
FROM THE LAKE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR WESTERN NEW YORK.
LAT...LON 4351 7635 4352 7640 4347 7648 4341 7662
4334 7669 4333 7675 4345 7676 4366 7637
4351 7629
TIME...MOT...LOC 1730Z 251DEG 22KT 4348 7639
$$
ZAFFWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at May 29, 7:34 AM EDT, 5 hours 20 minutes earlier.
Area forecast discussion, May 29, 7:34 AM EDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 734 AM EDT TUE MAY 29 2012 .SYNOPSIS... A COLD FRONT WILL SLICE ACROSS THE REGION LATER TODAY ENDING THE HEAT AND HUMIDITY...BUT NOT BEFORE PRODUCING SHOWERS AND THUNDERSTORMS ACROSS THE REGION. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. BEHIND THE COLD FRONT IT WILL TURN COOLER AND DRIER TONIGHT WITH LOWERING HUMIDITY LEVELS...AND THIS DRY WEATHER WILL CONTINUE THROUGH THURSDAY NIGHT BEFORE A SLOW MOVING AREA OF LOW PRESSURE ARRIVES FRIDAY AND FRIDAY NIGHT WITH PERIODS OF RAIN LASTING INTO NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... FOR THIS MORNING A FEW SHOWERS AND THUNDERSTORMS CONTINUE OVER THE EASTERN LAKE ONTARIO REGION WITH THE THUNDERSTORMS QUICK TO PULSE UP IN THE UNSTABLE ATMOSPHERE. ELEVATED CAPE OF 500 TO 1000 J/KG ALONG WITH SI -1 TO -3C ARE SUPPORTING THESE PULSING STORMS THIS MORNING. THIS ACTIVITY SHOULD BE DIMINISHING THROUGH THE MORNING HOURS...WITH ATTENTION TURING TO THE WEST WHERE ADDITIONAL SHOWERS AND THUNDERSTORMS WILL ENTER. THUNDERSTORM ACTIVITY OVER SOUTHERN ONTARIO AND THE OHIO VALLEY...AND WITHIN THE CORE OF THE HIGH THETA-E AIR STREAMING NORTHWARD...WILL REACH INTO WNY THROUGH THE MORNING HOURS. A COLD FRONT THIS MORNING REMAINS WELL TO THE WEST OVER THE CENTRAL GREAT LAKES REGION AND BACK TOWARDS THE CENTRAL PLAINS. AS THIS COLD FRONT NEARS WNY IT WILL SERVE AS A TRIGGERING MECHANISM WITH SHOWERS AND THUNDERSTORMS INCREASING IN STRENGTH. AIDING IN THE SHOWERS AND THUNDERSTORMS TODAY WILL BE THE PASSAGE OF THE RIGHT ENTRANCE REGION OF A 100 KNOT 250 HPA JET WHICH ALONG WITH FALLING HEIGHTS ALOFT WILL AID IN DEEP LAYER LIFT. DEEP LAYER SHEAR WILL BE ADEQUATE TO SUPPORT UPSCALE CONVECTIVE GROWTH AND ORGANIZATION...WITH PROFILES SUPPORTIVE OF CLUSTERS OF STORMS WITH SHORT BOWING SEGMENTS. EXPECT THE PRIMARY RISK TO BE ISOLATED DAMAGING WIND GUSTS...WITH A SECONDARY RISK OF LARGE HAIL. FOR NOW WILL CONTINUE WITH MENTION OF SMALL HAIL AND GUSTY WINDS IN THE FORECAST FOR THE LIKELY POP AREAS UNTIL THE CONVECTIVE DETAILS BECOME MORE APPARENT AS WE DRAW CLOSER TO THE EVENT. LIKELIEST AREA FOR SEVERE STORMS WILL BE TOWARDS THE EAST UNDER ADDITIONAL DAYTIME INSTABILITY. TROPICAL MOISTURE STREAMING NORTHWARD THROUGH THE DAY WILL INCREASE PWATS THROUGH THE MID ATLANTIC REGION. THE AXIS OF A +2SD PWATS WILL BE LOCATED ON THE EASTERN FRINGES OF THE CWA TODAY. THOUGH THE POTENTIAL FOR HEAVY THUNDERSTORMS IS THERE...CONFIDENCE THEY WILL FORM OVER THE CWA REMAINS LOW...AND WILL NOT INCLUDE ANY ENHANCED WORDING FOR HEAVY STORMS AT THIS POINT IN TIME. AHEAD OF THE COLD FRONT TEMPERATURES TODAY WILL STILL RUN WELL ABOVE NORMAL. TEMPERATURES ALOFT AT 850 HPA WILL AVERAGE AROUND +16C...ABOUT 2 TO 4C DEGREES COOLER THAN MONDAY...AND WITH CLOUDS/MOISTURE A LITTLE THICKER EXPECT JUST WIDESPREAD 80S ACROSS THE FA. WARMEST AREAS WILL LIKELY BE TOWARDS THE EAST WHERE DAYTIME HEATING AND SUNSHINE WILL PRODUCE HIGHS IN THE MID TO UPPER 80S. THESE WARMER TEMPERATURES WILL ALSO BRING THE GREATEST AFTERNOON INSTABILITY. IT WILL ALSO BECOME BREEZY THROUGH THE DAY AHEAD OF THE COLD FRONT WITH SYNOPTIC WIND GUSTS UP TO 30 MPH...ESPECIALLY DOWNWIND OF THE LAKES. THE 00Z RUNS OF THE NAM/GFS/ECMWF ARE IN GOOD AGREEMENT WITH THE COLD FRONT EXITING THE EASTERN PORTIONS OF THE CWA LATER TUESDAY NIGHT. FOR TUESDAY EVENING A FEW SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE TOWARDS THE EAST...WITH ACTIVITY QUICKLY ENDING THROUGH THE EVENING WITH THE NOW SLIGHTLY FASTER PASSAGE OF THE SFC COLD FRONT. MUCH COOLER TONIGHT...ESPECIALLY TO THE WEST WHERE OVERNIGHT LOWS WILL BE SOME 10 TO 15 DEGREES COOLER. ALONG WITH THE COOLER TEMPERATURES WILL COME LOWER HUMIDITY LEVELS. WITH CYCLONIC FLOW ALOFT AND STILL LINGERING LOW LEVEL MOISTURE WILL MAINTAIN SKIES AT LEAST PARTLY CLOUDY THROUGH THE OVERNIGHT TIME PERIOD. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... THE PERIOD STARTS WEDNESDAY MORNING WITH A COLD FRONT DRAPED ACROSS NEW YORK STATE WITH THE PREVIOUS DAY/S PRE-FRONTAL CONVECTION LOCATED WELL TO THE EAST ALONG THE ATLANTIC COAST. THE MAIN FRONTAL BOUNDARY WILL CLEAR THE FORECAST AREA DURING THE DAY WEDNESDAY. DRIER AIR ADVECTING INTO THE REGION BEHIND THE FRONT SHOULD ALLOW FOR PLENTY OF SUNSHINE...BUT WITH 850MB TEMPS FALLING TO AROUND +9C BY THE AFTERNOON EXPECT SURFACE TEMPERATURES TO MAX OUT IN THE LOW 70S WEST OF THE GENESEE VALLEY. AREAS FARTHER EAST CLOSER TO THE EXITING WARMER AIR WILL SEE SLIGHTLY WARMER READINGS IN THE MID 70S. TEMPERATURES WILL CONTINUE TO FALL ACROSS WESTERN AND CENTRAL NEW YORK WEDNESDAY NIGHT AS A REINFORCING SHOT OF COLD AIR DROPS INTO THE REGION IN ASSOCIATION WITH A POTENT SECONDARY SHORTWAVE. BOTH THE NAM AND GFS DEPICT A SIGNIFICANT PV INTRUSION ASSOCIATED WITH THIS WAVE. WITH TEMPERATURES ALOFT...AROUND +2C AT 850MB AS COMPARED TO LAKE TEMPS OF +18C ON LAKE ERIE AND +12C ON LAKE ONTARIO...THERE IS ALSO THE POTENTIAL FOR SOME LAKE ENHANCEMENT. GIVEN THESE FACTORS...HAVE GONE WITH SLIGHT CHANCE POPS ACROSS MUCH OF THE FORECAST AREA WITH CHANCE POPS ACROSS THE NORTH COUNTRY CLOSER TO THE CORE OF THE SHORTWAVE. THE MAIN LIMITING FACTOR WILL BE HOW MUCH MOISTURE THERE IS TO WORK WITH AS SYNOPTIC MOISTURE WILL BE RATHER LIMITED. ASIDE FROM THE CHANCE OF SHOWERS...THE AFOREMENTIONED SFC-850MB TEMPERATURE DIFFERENTIAL MEANS THAT WE WILL LIKELY SEE INCREASING LAKE EFFECT CLOUDINESS DEVELOPING OVERNIGHT DOWNSTREAM OF THE LAKES...NOT SOMETHING ONE WOULD NORMALLY EXPECT AT THE END OF MAY. OVERNIGHT LOWS WILL BE QUITE COOL COMPARED TO THE BALMY NIGHTS WE HAVE EXPERIENCED OF LATE WITH LOWS GENERALLY AROUND 50 DEGREES WITH COOLER READINGS IN THE MID TO UPPER 40S IN THE SOUTHERN TIER. ANY POTENTIAL SHOWERS SHOULD TAPER OFF DURING THE MORNING HOURS ON THURSDAY AS THE SHORTWAVE DEPARTS TO THE EAST INTO NEW ENGLAND AND UPPER LEVEL RIDGING BUILDS OVER THE REGION IN IT/S PLACE. LAKE EFFECT CLOUDINESS MAY CONTINUE TO HANG AROUND THROUGH THE AFTERNOON NEAR THE LAKES...THOUGH AREAS FARTHER INLAND SHOULD SEE A FAIR AMOUNT OF SUNSHINE UNDERNEATH THE RIDGE. GIVEN THE COOL AIRMASS IN PLACE...AFTERNOON TEMPS WILL ONLY TOP OUT IN THE LOW TO MID 60S ACROSS THE FORECAST AREA...5 TO 10 DEGREES BELOW NORMAL. LOW LEVEL WINDS WILL VEER AROUND TO THE EAST THURSDAY NIGHT AHEAD OF AN APPROACHING SURFACE LOW THAT WILL BE OVER THE CENTRAL MISSISSIPPI VALLEY...PUTTING AN END TO ONSHORE FLOW OFF THE LAKES AND HENCE ANY LAKE EFFECT CLOUDINESS. DECREASING CLOUDS COUPLED WITH LIGHT WINDS DUE TO SURFACE HIGH PRESSURE LOCATED OVERHEAD WILL RESULT IN ANOTHER CHILLY NIGHT WITH WIDESPREAD READINGS IN THE 40S ACROSS THE REGION. CLOUD COVER WILL BEGIN TO INCREASE LATER THURSDAY NIGHT ACROSS THE FAR SOUTHWESTERN CORNER OF NEW YORK IN ADVANCE OF THE APPROACHING LOW PRESSURE SYSTEM...BUT OTHERWISE IT SHOULD BE A QUIET AND DRY NIGHT FOR ALL PARTIES CONCERNED. && .LONG TERM /FRIDAY THROUGH MONDAY/... THE MAIN FORECAST CONCERNS THIS PERIOD WILL CENTER AROUND THE ARRIVAL OFF THE UPPER LEVEL LOW. LATEST MEDIUM RANGE MODELS HAVE TRENDED TOWARD A SLOWER AND MORE AMPLIFIED SYSTEM. WILL CONTINUE TO SPREAD RAIN CHANCES INTO THE AREA FROM THE SOUTHWEST...BUT HOLD THE HIGHEST THREAT OFF UNTIL THE WEEKEND...BEFORE AN IMPROVING TREND AS RIDGING DEVELOPS INTO THE AREA BY MONDAY. ALTHOUGH IT APPEARS AT THIS POINT THAT THE WEEKEND MAY SEE MORE RAINY PERIODS THAN DRY ONES...THE AREA DOES NEED A WIDESPREAD RAINFALL TO BRING UP SOME OF THE DEFICITS ACROSS THE REGION. MUCH LOWER HEIGHT FIELDS AND COLD AIR ADVECTION WILL KEEP THE BULK OF THIS PERIOD COOLER THAN NORMAL...MAYBE SIGNIFICANTLY SO OVER THE WEEKEND BEFORE SOME RECOVERY BY THE END OF THE PERIOD. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... VFR FLIGHT CONDITIONS AT THE START OF THE 12Z TAFS AND NOW DRY AGAIN ACROSS MUCH OF THE REGION. AS A COLD FRONT NEARS THE REGION TODAY EXPECT MORE SHOWERS AND THUNDERSTORMS TO CROSS THE EASTERN GREAT LAKES REGION. THE GREATEST PROBABILITY OF SHOWERS AND THUNDERSTORMS WILL BE FROM THE SOUTHERN TIER NORTHEASTWARD THROUGH THE GENESEE VALLEY AND INTO THE NORTH COUNTRY. WILL MAINTAIN VFR IN THE TAFS THOUGH ANY SHOWER OR THUNDERSTORM COULD BRING A BRIEF PERIOD OF MVFR RESTRICTIONS. ANY THUNDERSTORM LATER THIS MORNING AND THROUGH THE AFTERNOON COULD ALSO BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND HAIL. WINDS WILL INCREASE THROUGH THE DAY TODAY WITH A GENERALLY SOUTH TO SOUTHWEST FLOW BETWEEN 10 AND 15 KNOTS...WITH GUSTS UP TO 25 KNOTS OR SO. HIGHEST GUSTS WILL LIKELY BE ACROSS THE NORTHERN NIAGARA FRONTIER. PRECIPITATION WILL END LATE AFTERNOON AND EARLY EVENING ACROSS THE REGION FROM WEST TO EAST. CLEARING SKIES AND LIGHTER WINDS OVERNIGHT BEHIND THE COLD FRONT. OUTLOOK... WEDNESDAY THROUGH THURSDAY...VFR. FRIDAY...VFR DETERIORATING TO MVFR LATE WITH RAIN LIKELY. SATURDAY...AREAS OF MVFR WITH RAIN LIKELY. && .MARINE... SOUTHWEST WINDS WILL INCREASE INTO THE 10-15 KNOT RANGE TUESDAY AS THE PRESSURE GRADIENT INCREASES AHEAD OF A COLD FRONT. THIS WILL LEAD TO WAVES ON BOTH LAKES RISING TO 2 TO 3 FEET TODAY...THEN RELAXING BACK INTO THE ONE TO TWO FOOT RANGE LATER TUESDAY NIGHT AND THROUGH THE DAY WEDNESDAY. A STRONGER PUSH OF COOLER AIR WILL ARRIVE WEDNESDAY EVENING WITH THE PASSAGE OF A SECONDARY COLD FRONT. NORTHWEST WINDS WILL INCREASE BEHIND THIS FRONT WEDNESDAY NIGHT WITH SMALL CRAFT ADVISORY CONDITIONS POSSIBLE...ESPECIALLY ON LAKE ONTARIO. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...THOMAS NEAR TERM...HITCHCOCK/THOMAS SHORT TERM...WOOD LONG TERM...TMA AVIATION...THOMAS MARINE...THOMAS
Hazardous weather outlook, May 29, 10:42 AM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1042 AM EDT TUE MAY 29 2012 NYZ003>008-012>014-019>021-301445- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- 1042 AM EDT TUE MAY 29 2012 ...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-010-011-085-301445- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-SOUTHERN ERIE- 1042 AM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT CROSSING THE REGION FROM WEST TO EAST WILL TRIGGER SHOWERS AND THUNDERSTORMS ALONG AND OUT AHEAD OF THE FRONT THROUGH THIS EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-041-LOZ042-062-301445- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1042 AM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT CROSSING THE REGION FROM WEST TO EAST WILL TRIGGER SHOWERS AND THUNDERSTORMS ALONG AND OUT AHEAD OF THE FRONT THROUGH THIS EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-301445- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 1042 AM EDT TUE MAY 29 2012 ...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ063>065-SLZ022-024-301445- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1042 AM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT CROSSING THE REGION FROM WEST TO EAST WILL TRIGGER SHOWERS AND THUNDERSTORMS ALONG AND OUT AHEAD OF THE FRONT THROUGH THIS EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-301445- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1042 AM EDT TUE MAY 29 2012 ...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, May 29, 11:45 AM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1145 AM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL GLENWOOD 42.62N 78.66W
05/29/2012 E0.88 INCH ERIE NY PUBLIC
&&
EVENT NUMBER BUF1200112
ZAFFLocal storm report, May 29, 12:26 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1226 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL GREAT VALLEY 42.21N 78.64W
05/29/2012 M0.75 INCH CATTARAUGUS NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1200113
TMALocal storm report, May 29, 12:38 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1238 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM HAIL WARSAW 42.74N 78.14W
05/29/2012 M1.00 INCH WYOMING NY AMATEUR RADIO
&&
EVENT NUMBER BUF1200114
TMALocal storm report, May 29, 12:40 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1240 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM HAIL PARISH 43.40N 76.13W
05/29/2012 M0.88 INCH OSWEGO NY AMATEUR RADIO
&&
EVENT NUMBER BUF1200115
TMALocal storm report, May 29, 12:45 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1245 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL FALCONER 42.12N 79.20W
05/29/2012 M0.50 INCH CHAUTAUQUA NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1200116
TMALocal storm report, May 29, 12:54 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1254 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL PHELPS 42.96N 77.06W
05/29/2012 M0.88 INCH ONTARIO NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1200117
TMAThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:51 AM EDT | Special Weather Statement | BUF | Lewis | 54 min |
| May 29, 4:24 AM EDT | Special Weather Statement | BUF | Wyoming | 66 min |
| May 29, 4:33 AM EDT | Special Marine Warning | BUF | 27 min | |
| May 29, 4:41 AM EDT | Special Weather Statement | BUF | Jefferson | 34 min |
| May 29, 5:09 AM EDT | Special Weather Statement | BUF | Wyoming | 36 min |
| May 29, 5:17 AM EDT | Special Weather Statement | BUF | Lewis | 28 min |
| May 29, 6:34 AM EDT | Severe Thunderstorm Warning | BUF | Lewis | 22 min |
| May 29, 11:01 AM EDT | Special Weather Statement | BUF | Chautauqua | 44 min |
| May 29, 11:24 AM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 66 min |
| May 29, 11:39 AM EDT | Severe Thunderstorm Warning | BUF | Erie, Wyoming | 51 min |
| May 29, 12:11 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 64 min |
| May 29, 12:13 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Ontario | 62 min |
| May 29, 12:20 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Wyoming | 41 min |
| May 29, 12:41 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 44 min |
| May 29, 12:47 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 58 min |
| May 29, 12:49 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario | 41 min |
| May 29, 1:17 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 58 min |
| May 29, 1:20 PM EDT | Severe Thunderstorm Warning | BUF | Lewis, Oswego | 55 min |
| May 29, 1:24 PM EDT | Areal Flood Advisory | BUF | Oswego | 3 hr |
| May 29, 1:27 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Livingston | 63 min |
| May 29, 1:47 PM EDT | Severe Thunderstorm Warning | BUF | Lewis, Oswego | 38 min |
| May 29, 2:18 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 43 min |
Nearby
Special Marine Warnings in New York, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.